MAUDE Adverse Event Report: PERFUSION SYSTEMS BIOMEDICUS PED. FEMORAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS BIOMEDICUS PED. FEMORAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 96830-008
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection of the returned product indicated evidence of cuts/damage along the body of the cannula.Additional visual inspection showed damage toward the tip of the device, potentially from a hemostat.During the cleaning process there was a leak observed from the cannula.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during cannulation using a bio-medicus pediatric venous cannula, air was entering into the ecmo line/circuit, generating at what the customer believed was the cannula.The patient had to come off bypass/ecmo to change the cannula out.During that time they were off bypass, the patient received chest compressions, several rounds of epinephrine and calcium gluconate to maintain pressure.Once the cannula was replaced, there were no further issues with air entering the circuit and the ecmo run continued uneventfully.There was no adverse effect to the patient.

Brand Name
BIOMEDICUS PED. FEMORAL CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key7989199
Report Number2184009-2018-00033
Device Sequence Number1255063
Product Code DWF
UDI-Device Identifier00613994530783
UDI-Public00613994530783
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K872033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number96830-008
Device Catalogue Number96830-008
Device Lot Number2015120671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2018
Initial Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 DA
Patient Weight2